MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3545007 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Granuloma (1876); Deformity/ Disfigurement (2360)
| Date of Event |
09/01/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: granuloma and rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 66-year-old female patient underwent a breast augmentation with two 500cc mentor memorygel breast implants and experienced granuloma and a rupture on the left side post-operatively.The patient also experienced granuloma and breast implant gel bleed on the right side post-operatively.As a result, the patient underwent explantation on (b)(6) 2023.This report is for the left side device.
Additional Manufacturer Narrative
On february 03, 2023, the evaluation for the device was completed.On february 08, 2023, mentor received additional information regarding the patient and diagnosis.The patient's ethnicity was updated to not hispanic/latino.The patient's race was update to white.Additional information also received reported of reported of possible silicone noted within axillary lymph nodes.Device evaluation summary: visual analysis of the returned sample revealed that the gel siltex mod-rnd 500cc breast implant had an area of siltex cracking on the posterior view.In addition, a tear was noticed within the siltex cracking, measuring approximately 5.0 cm.The evaluation determined that the cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Granulomas are noncancerous nodules that are a common tissue reaction to the presence of a variety of foreign materials, such as silicone.It should be noted that as part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).